MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BRACK & HIP L/XL 8HR; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BRACK & HIP L/XL 8HR; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Skin Discoloration (2074); Skin Erosion (2075)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " the consumer noticed stinging where the patch was and he also had blisters".The cause of the consumer stating she received blisters is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for a burn; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 2022, a spontaneous report from the united states was received regarding a 62-year-old male who used thermacare lower back & hip 8hr l/xl heat wrap.Medical history included high cholesterol, anxiety, hip pain, an artificial hip, diabetes, human immunodeficiency virus, and an allergy to calamine lotion.The consumer used unspecified medications (declined to provide).On (b)(6) 2022, the consumer topically applied a thermacare lower back & hip 8hr l/xl heat wrap directly to the skin of his lower back and went to bed at 10 am.At 5 pm the same day, after waking up and after 8 hours of use, he removed the wrap.He had an acid mark on his back.It was clarified that the heat wrap left a red, raw mark right where he put the wrap.It burned him "really bad".For treatment, he cleaned the area and anticipated following up with his medical doctor for treatment.The consumer noted he realized that he put the wrap directly on his skin even though the label indicates to use a clothing barrier if above the age of 55.It was the first time he used the heat wrap.

Brand Name
THERMACARE LOWER BRACK & HIP L/XL 8HR
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key15095128
Report Number3007593958-2022-00050
Device Sequence Number5323046
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberGA0366
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MEDICATIONS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale